Alert archive / Michigan / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 23, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 14, 2004, 4:04 PM EDT for Delta County, Michigan. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2004, 4:04 PM EDT (20:04 UTC)
- Expired
- Jun 14, 2004, 4:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
County Delta County, MI
The radar
The Marquette radar (KMQT), 97 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:01 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 14, 4:01 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 401 PM EDT MON JUN 14 2004 .DISCUSSION... MAIN CONCERN IS WITH THE POTENTIAL OF SHOWERS AND THUNDERSTORMS OVER UPPER MICHIGAN. WATER VAPOR IMAGERY AND RUC/ETA SHOWING A BROAD LONGWAVE TROUGH OVER MUCH OF CENTRAL CANADA AND A ZONAL FLOW ACOSS NORTHERN CONUS. A 115KT UPPER LEVEL JET MAX IS OVER SOUTHERN MINNESOTA AND NORTHERN WISCONSIN. A WEAK SHORTWAVE CAUGHT IN THIS ZONAL FLOW RACED WEST AND CENTRAL U.P. THE SHORTWAVE GENERATED SCATTERED SHOWERS OVER THE U.P. THIS AFTERNOON. ANOTHER RAPIDLY MOVING WEAK SHORTWAVE IS OVER MINNESOTA FOLLOWED BY ANOTHER OVER MONTANA. SURFACE ANALYSIS SHOWING A BOARD RIDGE OVER CENTRAL CANADA PUSHING A COLD FRONT ACOSS LAKE SUPERIOR. TO THE SOUTH A LOW IS OVER NORTHWEST INDIANA AND DRAWING WARM MOIST AIR INTO THE OHIO VALLEY AND LOWER MICHIGAN. SURFACE DEW POINTS HAVE CLIMBED INTO THE UPPER 50S ACROSS THE REGION. 305K ISENTROPIC ANALYSIS INDICATE ASCENT OVER CENTRAL LAKE SUPERIOR AND TO THE SOUTHEAST OF THE FORECAST AREA. THE CONDENSATION PRESSURE DEFICT AT 305K IS AROUND 75MB. ONE BRANCH OF THE LOW LEVEL JET IS OVER LAKE ERIE AND THE NORTH BRANCH IS OVER EASTERN U.P. THE SHORTWAVE OVER MINNESOTA WILL MOVE TO CENTRAL UPPER MICHIGAN LATE TONIGHT. A SURFACE RIDGE WILL SLIDE INTO THE UPPER GREAT LAKES REGION. THE COLD FRONT WILL REACH NORTHERN LOWER MICHIGAN BY SUNRISE. SBCAPE AND MUCAPE VALUES ARE GENERALLY AROUND 200 J/KG OR LESS. CONDITIONS SHOULD REMAIN DRY OVERNIGHT. ANOTHER SHORTWAVE WILL TREK INTO THE FORECAST AREA ON TUESDAY. MEAN SURFACE-500MB RH WILL BE AROUND 50 PERCENT. Q-VECTORS CONVERGENCE WILL INCREASE OVER THE FAR WEST PART OF THE FORECAST AREA...BUT MARGINAL OVER THE REST OF THE CWA. THE SURFACE LOW WILL MVOE INTO WESTERN ONTARIO DRAGGING A COLD FRONT INTO MINNESOTA AND WESTERN IOWA. SHOWERS AND THUNDERSTORMS SHOULD SPREAD INTO THE WESTERN CWA BY LATE AFTERNOON. THE SHORTWAVE WILL MOVE ACROSS UPPER MICHIGAN ON TUESDAY NIGHT AND WEDNESDAY. Q-VECTOR CONVERGENCE WILL INCREASE AND ISENTROPIC LIFT. THE MEAN SURFACE-500MB RH WILL INCREASE TO >80 PERCENT. THE SURFACE COLD FRONT WILL LIKEWISE MOVE ACROSS THE FORECAST AREA. CONDENSATION PRESSURE DEFICIT WILL LOWER TO 30 MB. ALL MODELS AGREE ON A CLOSED MID LEVEL LOW OVER OVER NORTHERN CANADA WEDNESDAY NIGHT. ETA DEPICTS ANOTHER LOW OVER JAMES BAY. GFS/ECMWF ONLY DEPICTS A SHORTWAVE IN THAT AREA. ALL MODEL FAVOR A SHORTWAVE EXTENDING FROM THE LOW OR SHORTWAVE BACK INTO THE FORECAST AREA. THE UKMET IS WEAKEST AND SLOWEST IN THE MOVEMENT OF THIS SHORTWAVE. PREFER THE CONSENSUS. SURFACE PROJECTIONS SHOW A LOW OVER SOUTHERN MANITOBA WITH A COLD FRONT STRETCHING WEST AND RIDGE OVER THE UPPER GREAT LAKES. THE MEAN RH SUGGEST THAT THE AIR MASS WILL BE FAIRLY DRY. THUS IN SPITE OF THE INSTABILITY ALOFT...SURFACE FEATURE AND LACK OF MOISTURE WILL KEEP PRECIPITATION OUT. A MID LEVEL RIDGE WILL SWING ACROSS THE FORECAST AREA ON THURSDAY AS THE COLD FRONT MOVES THROUGH NORTHERN MINNESOTA. ANOTHER SHORTWAVE WILL MOVE ACROSS THE FORECAST AREA ON THURSDAY NIGHT AND FRIDAY AS THE COLD FRONT TRACKS ACROSS THE UPPER MICHIGAN. ECMWF/GFS SHOWING ANOTHER WEAK SHORTWAVE WILL SWING ACROSS THE ONTARIO AND SKIRT THE U.P. ON FRIDAY NIGHT AND SATURDAY. MEANWHILE...AT THE SURFACE A RIDGE WILL BE OVER THE AREA ALONG WITH LOW RH. THUS DO NOT EXPECT ANY PRECIPITATION DURING THAT PERIOD. ECMWF/GFS SHOWING A CLOSED LOW AND ACCOMPANY SURFACE REFLECTION WILL ROTATE SLOWLY THROUGH THE FORECAST AREA LATE SUNDAY NIGHT AND MONDAY. THUS LOOKING FOR A CHANCE OF SHOWERS AND THUNDERSTORMS. && .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && DLG
Hazardous weather outlook, Jun 14, 4:32 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 432 AM EDT MON JUN 14 2004 MIZ001>007-009>014-084-085-151200- ALGER-BARAGA-DELTA-DICKINSON-GOGEBIC-IRON-KEWEENAW-LUCE-MARQUETTE- MENOMINEE-NORTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-ONTONAGON- SOUTHERN HOUGHTON-SOUTHERN SCHOOLCRAFT- 428 AM EDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT AND TUESDAY THERE WILL BE SCATTERED THUNDERSTORMS OVER CENTRAL U.P. EARLY THIS EVENING. A FEW STORMS COULD CONTAIN SMALL HAIL...BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON WEST. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY MORNING. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/MQT (ALL LOWER CASE) DLG
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:24 PM EDT | Special Marine Warning | MQT | 66 min | |
| Jun 13, 9:53 PM EDT | Special Marine Warning | MQT | 67 min | |
| Jun 13, 9:53 PM EDT | Special Marine Warning | MQT | 67 min | |
| Jun 14, 4:36 PM EDT | Severe Thunderstorm Warning | MQT | Schoolcraft | 54 min |
| Jun 14, 4:46 PM EDT | Severe Thunderstorm Warning | MQT | Delta | 59 min |
| Jun 14, 4:54 PM EDT | Special Marine Warning | MQT | 111 min | |
| Jun 14, 4:54 PM EDT | Special Marine Warning | MQT | 111 min | |
| Jun 14, 5:23 PM EDT | Special Marine Warning | MQT | 67 min | |
| Jun 14, 5:39 PM EDT | Special Marine Warning | MQT | 66 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.